Format

Send to

Choose Destination
See comment in PubMed Commons below
Eur J Gastroenterol Hepatol. 2002 Aug;14(8):887-90.

Cholestatic hepatitis related to use of irbesartan: a case report and a literature review of angiotensin II antagonist-associated hepatotoxicity.

Author information

1
Liver Unit, Department of Gastroenterology, University Hospital Virgin de la Victoria, School of Medicine, Malaga, Spain. andrade@uma.es

Abstract

We report a patient who developed cholestatic hepatitis shortly after starting therapy with irbesartan, one of the new, recently marketed angiotensin II antagonists. Serological studies and ultrasonography ruled out viral hepatitis and extrahepatic obstructive jaundice, respectively. A percutaneous liver biopsy showed a portal inflammatory infiltrate with eosinophils and marked cholestatic features in the perivenular area. Irbesartan was discontinued and the patient's jaundice resolved slowly over a period of several weeks, although mild biochemical cholestasis lasted for more than 1 year. There have been seven prior cases of angiotensin II antagonist-induced hepatotoxicity reported in the literature. A class warning for hepatotoxicity for these compounds should probably be considered.

PMID:
12172412
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Lippincott Williams & Wilkins - Ovid Insights
    Loading ...
    Support Center